Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 80, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2005, 8:31 PM CDT for Emmons County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 7, 2005, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 73 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:05 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 080131
SVRBIS
NDC029-080215-
/O.NEW.KBIS.SV.W.0080.050608T0131Z-050608T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 915 PM CDT
* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
STRASBURG...OR ABOUT 51 MILES SOUTHEAST OF BISMARCK...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LINTON AROUND 840 PM CDT
KINTYRE AROUND 910 PM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4658 9997 4663 9993 4663 9992 4630 9992
4596 9988 4596 10009 4595 10021 4610 10037
4637 10056
$$
JC1 follow-up statement
000
WWUS53 KBIS 080202
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT TUE JUN 7 2005
NDC029-080215-
/O.CON.KBIS.SV.W.0080.000000T0000Z-050608T0215Z/
EMMONS ND-
902 PM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM CDT FOR CENTRAL
EMMONS COUNTY...
AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF
LINTON...OR ABOUT 49 MILES SOUTHEAST OF BISMARCK...MOVING NORTHEAST
AT 45 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY
MORNING FOR SOUTHERN NORTH DAKOTA.
LAT...LON 4658 9997 4663 9993 4663 9992 4630 9992
4596 9988 4596 10009 4595 10021 4610 10037
4637 10056
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:40 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 7, 2:40 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT TUE JUN 7 2005 .SHORT TERM... MAIN CONCERNS ARE SEVERE THUNDERSTORMS AND FLASH FLOODING TONIGHT. A SURFACE LOW CENTERED IN THE CENTRAL PLAINS WILL CAUSE EASTERLY WINDS AND AMPLE MOISTURE TONIGHT. A SHORT WAVE OVER COLORADO WILL ROTATE RAPIDLY NORTHEAST INTO NORTH DAKOTA TONIGHT AND THEN DEVELOP INTO A SMALL INTENSE CLOSED LOW. COOLING ALOFT AND A CONTINUING SUPPLY OF MOISTURE IN LOWER LAYERS WILL SET THE STAGE FOR POSSIBLE SEVERE THUNDERSTORMS AND TORRENTIAL RAINS. THE THREAT OF SEVERE STORMS WILL END WEDNESDAY AS THE SURFACE LOW MOVES NORTHEAST OUT OF THE AREA AND UPPER RIDGING STARTS IN THE SOUTHWEST. BUT THE CHANCE OF THUNDERSTORMS WILL RETURN THURSDAY AND FRIDAY AS SOUTHWEST FLOW AND SHORT WAVES RESUME. .LONG TERM... LONG RANGE MODELS SIMILAR WITH UNSTABLE WEATHER THROUGH THE LONG TERM. SERIES OF SHORTWAVES AND TROUGHS MOVING THROUGH WILL CONTINUE TO BRING THE THREAT OF THUNDERSTORM ACTIVITY TO THE REGION. MADE LITTLE CHANGES FROM PREVIOUS FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH WEST AND CENTRAL NORTH DAKOTA TONIGHT... && LM/RGT
Hazardous weather outlook, Jun 7, 4:13 AM CDT, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT TUE JUN 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080912- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 413 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON IN NORTHWEST AND NORTH CENTRAL SOUTH DAKOTA...THEN MOVE NORTH INTO SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...SPREADING INTO THE NORTH WEST AND NORTH CENTRAL BY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:25 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 50 min |
| Jun 7, 8:04 PM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Morton, Sioux | 3 hr |
| Jun 7, 8:07 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 38 min |
| Jun 7, 8:19 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jun 7, 8:41 PM CDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 8:47 PM CDT | Tornado Warning | BIS | Emmons | 28 min |
| Jun 7, 8:53 PM CDT | Tornado Warning | BIS | Emmons | 37 min |
| Jun 7, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 46 min |
| Jun 7, 9:18 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 42 min |
| Jun 7, 10:02 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 43 min |
| Jun 7, 10:20 PM CDT | Flash Flood Warning | BIS | Dickey, Kidder, LaMoure, Logan, McIntosh, Stutsman | 115 min |
| Jun 7, 10:35 PM CDT | Tornado Warning | BIS | Dickey | 25 min |
| Jun 7, 10:59 PM CDT | Tornado Warning | BIS | Dickey | 46 min |
| Jun 7, 11:46 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 22 min |
| Jun 7, 11:53 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 37 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.